# SDR 2022FA0000678

- Difficulty date: November 9, 2022
- Submitted: November 9, 2022
- Operation: General aviation
- Aircraft: N360CD
- Make and model: Cirrus SR22
- Aircraft serial: 3516
- Aircraft time: 1,326 hours
- Engine: Cont IO550N
- Engine time: 1,326 hours
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Nut
- Part number: MS178258
- Part serial: NONE
- Condition: Loose
- Location: Nlg
- Component: Nlg, Cirrus
- Component part number: 18101002
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

SEE ATTACHED IPC 32-20-02  COTTER PIN ITEM 123. PAGE  2 19 SEP 2017 .  CD MM INSTALLATION NOTES REDUCE THE POSSIBLE SHEAR FACTOR ON A "EDGE" OF THE PIN,  SEE MM32-20 PAGE 28 (5) (G) AND FIGURE 32-206 (ATTACHED).  AIRCRAFT RECEIVED FOR ANNUAL INSPECTION, DURING ACCESS NOTED COTTER PIN ITEM 123 MISSING FROM ASSEMBLY.  THIS CONDITION RESULTS IN NO SAFETY DEVICE FOR THE CASTERING NOSE WHEEL YOKE ASSEMBLY. THE FRICTION OF THE SYSTEM CAUSES THE NUT TO ROTATE ON THE STUD.  FURTHER GROUND STEERING AND FLIGHT EXERCISING OF THE YOKE TRAVELS RESULTS IN THE NUT BECOMING LOOSE.  AT SOME POINT THE NUT WILL DEPART THE STUD AND THE YOKE WILL DEPART THE AICRAFT.  THE COTTER PIN HAS BEEN NOTED TO BE MISSING ON SEVERAL TO 12 AIRCRAFT IN THE LAST 12 YEARS. OFTEN TIMES THEVCASTER TENSION IS AT A SUCH A LOW LEVEL NO MEASUREMENT CAN BE MADE. AS THE YOKE ASSEMBLY FREE CASTERS (OFTEN THIS CONDITION IS NOTED AFTER A PILOT REPORTS A SHIMMY EVENT).  SUGGEST REPALCING THE NUT TENSION/RETAINING/SAFETY METHOD WITH ALTERNATE POSITIVE FASTNER RETENSION SYSTEM SUCH AS "TRUE LOCK LLC" METHOD
